Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Feeling of extreme fatigue, irritability and anxiety. Can seroquel be taken along with trazadone?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Is this feeling of extreme fatigue, irritability, anxiety normal for withdrawal of this medication. I am following the my dr.'s advice but i don't think he really understands how hard it is to get off of these antidepressants. I could not tapper of the effexor as fast as he recommended so had to do it a lot slower. Is there a supplement i can take to help with the symptoms or do you think taking 50 mil of seroquel along with the trazadone at night is too much. thanks
Posted Wed, 4 Dec 2013 in Mental Health
Answered by Dr. Preeti Parakh 37 minutes later
Brief Answer: Go as slow as you wish. Detailed Answer: Hi, Welcome to Healthcare Magic! Whenever any medicine is tapered off, it is should be done as slowly as possible with the target of avoiding any major discomfort. The reason for tapering off medicines rather than abruptly stopping is to avoid the problems that occur on abrupt discontinuation. So there is no sense in tapering off faster than is acceptable to your body. In my opinion, you should firmly tell your doctor that you are uncomfortable and would like to do it more slowly. I would prefer that you do not reduce the dosage of any medicine any further for at least a few more weeks till you start feeling that you are ok on this particular dosage. Then only reduce the dosage of one medicine at a time. Avoid changing the dosage of two or more medicines simultaneously. The reason for this is that if any major problem occurs, you will be able to identify which medicine is likely to be involved and can alter the dosage accordingly. Your present problems of fatigue, irritability and anxiety are most likely due to reduction in dosage of Effexor. Effexor is well known to cause discontinuation symptoms of anxiety, irritability, restlessness. Some people also develop sensitivity to light and sound on stopping Effexor and this worsens the irritability. There is one more possibility which should be kept in mind. There may be a relapse of depression when the medicines are tapered off. You and your doctor should be watchful and if you suspect this, you may need to stop tapering off medicines and consider whether a dose hike is needed or not. Please do not feel that 50 mg of Seroquel with trazodone 100 mg is too much. Both these doses are low and can gradually be tapered off as and when you feel comfortable. There are no specific supplements that I feel would help you, but in general, there should be no deficiency of B-complex vitamins in the body for good brain function. If you wish, you can take B complex vitamins but it is not mandatory. There is no point in tapering off all medicines so fast that you fall ill again and have to restart them. So please do not worry. Listen to your body and go slow. Hope this clears up things for you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor